Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 409, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 2, 2003, 12:33 PM CDT for Lincoln County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2003, 12:33 PM CDT (17:33 UTC)
- Expired
- Aug 2, 2003, 1:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Lincoln County, AR
The radar
The Little Rock radar (KLZK), 109 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:52 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 2, 10:52 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1052 AM CDT SAT AUG 2 2003 SATELLITE AND RADAR DATA INDICATE THAT CONVECTION ACROSS THE NORTHERN HALF OF THE FORECAST AREA HAS DECREASED IN INTENSITY SINCE 14Z. DATA ALSO INDICATES A CONVECTIVELY INDUCED VORTEX...MOVING EAST BETWEEN KHRO AND KRUE. WILL NEED TO CLOSELY MONITOR SOUTHEAST PORTIONS OF THE CWA FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON. .LZK...NONE. 55
Hazardous weather outlook, Aug 2, 7:00 AM CDT, 5 hours 33 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 700 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MOST OF ARKANSAS. A COLD FRONT MOVED INTO ARKANSAS OVERNIGHT FROM MISSOURI. THE FRONT TRIGGERED THUNDERSTORMS THIS MORNING IN NORTHERN ARKANSAS...WITH A GENERAL WEAKENING TREND NOTED TOWARD DAWN. SHOWERS AND STORMS WILL PUSH TOWARD CENTRAL SECTIONS OF THE STATE AND WILL MOSTLY DISSIPATE BY LATER THIS MORNING. THE FRONT WILL PUSH INTO SOUTHERN ARKANSAS THIS AFTERNOON AND WILL STALL. CLOUDS WILL BREAK UP A BIT THIS AFTERNOON...WITH HEATING MAKING THE ATMOSPHERE UNSTABLE. GIVEN THIS...SCATTERED SHOWERS AND THUNDERSTORMS MAY REDEVELOP...ESPECIALLY OVER CENTRAL AND SOUTHERN SECTIONS OF THE STATE. SOME OF THE STORMS MAY BECOME SEVERE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT IN SOUTHERN ARKANSAS WILL REMAIN STALLED ON SUNDAY...AND WILL MOVE BACK TO THE NORTH EARLY NEXT WEEK. WITH THE FRONT ACROSS THE REGION...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH AT LEAST WEDNESDAY. AT THIS TIME...IT APPEARS THAT SEVERE WEATHER WILL REMAIN LIMITED DURING THE UPCOMING WEEK. HOWEVER...A STORM SYSTEM IN THE SOUTHERN PLAINS WILL WILL APPROACH BY TUESDAY AND WILL INTERACT WITH THE FRONT ACROSS THE REGION. THIS MAY RESULT IN SEVERE STORM DEVELOPMENT...AND THE SITUATION WILL BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY IN CENTRAL AND SOUTHERN ARKANSAS. 46
In the hours before
Special weather statement, Aug 2, 8:55 AM CDT, 3 hours 38 minutes before
ARZ007-016-025-033-034-045>047-056-057-021415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 855 AM CDT SAT AUG 2 2003 SEVERE THUNDERSTORM WATCH NUMBER 831 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ARKANSAS...INDEPENDENCE...JACKSON...JEFFERSON...LONOKE...MONROE... PRAIRIE...SHARP...WHITE AND WOODRUFF. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| Aug 1, 10:36 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| Aug 1, 11:56 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 39 min |
| Aug 2, 4:09 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion | 76 min |
| Aug 2, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 58 min |
| Aug 2, 5:00 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| Aug 2, 5:27 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Aug 2, 6:24 AM CDT | Flash Flood Warning | LZK | Boone | 2 hr |
| Aug 2, 7:46 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 39 min |
| Aug 2, 9:24 AM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Aug 2, 11:59 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 36 min |
| Aug 2, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.